Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 5, NWS Pueblo, CO

February 26, 2024Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this red flag warning at Feb 26, 2024, 3:13 PM MST for Baca County, Las Animas County, Colorado. It took effect at Feb 27, 2024, 10:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2024, 3:13 PM MST (22:13 UTC)
In effect from
Feb 27, 2024, 10:00 AM MST
Expired
Feb 27, 2024, 2:47 PM MST
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2024-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2024-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3091 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WWUS85 KPUB 262213
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
313 PM MST Mon Feb 26 2024


COZ230-233-237-271415-
/O.UPG.KPUB.FW.A.0004.240227T1700Z-240227T2300Z/
/O.NEW.KPUB.FW.W.0005.240227T1700Z-240227T2300Z/
/O.CON.KPUB.FW.W.0004.000000T0000Z-240227T0100Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
313 PM MST Mon Feb 26 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
230, 233, AND 237...

...RED FLAG WARNING HAS BEEN ISSUED FROM 10 AM TO 4 PM MST 
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 230, 233, AND 237...

Red Flag warnings are in effect for the plains until 6 pm this
evening, and a Red Flag warning is now in effect for areas along 
the Colorado and New Mexico border tomorrow. 

* Affected Area...Fire Weather Zones 230, 233 and 237.

* Winds...West 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>229-231-232-234>236-270100-
/O.CON.KPUB.FW.W.0004.000000T0000Z-240227T0100Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
313 PM MST Mon Feb 26 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 229, 231, 232, 234, 235, AND 236...

Red Flag warnings are in effect for the plains until 6 pm this
evening, 

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 231, 
  232, 234, 235 and 236.

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
4 follow-up statements
667 
WWUS85 KPUB 270006
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
506 PM MST Mon Feb 26 2024

COZ230-233-237-271615-
/O.EXT.KPUB.FW.W.0004.000000T0000Z-240227T0300Z/
/O.CON.KPUB.FW.W.0005.240227T1700Z-240227T2300Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
506 PM MST Mon Feb 26 2024

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230,
233, AND 237...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 4 PM MST
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 230, 233, AND 237...

* Affected Area...Fire Weather Zones 230, 233 and 237.

* Winds...West 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>229-231-232-234>236-270300-
/O.EXT.KPUB.FW.W.0004.000000T0000Z-240227T0300Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
506 PM MST Mon Feb 26 2024

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 231, 232, 234, 235, AND 236...

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 231, 
  232, 234, 235 and 236.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
389 
WWUS85 KPUB 270252
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
752 PM MST Mon Feb 26 2024


COZ230-233-237-271900-
/O.EXP.KPUB.FW.W.0004.000000T0000Z-240227T0300Z/
/O.CON.KPUB.FW.W.0005.240227T1700Z-240227T2300Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
752 PM MST Mon Feb 26 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 4 PM MST
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 230, 233, AND 237...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230,
233, AND 237...

* Affected Area...Fire Weather Zones 230, 233 and 237.

* Winds...West 30 to 40 mph with gusts up to 60 mph on Tuesday.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>229-231-232-234>236-270400-
/O.EXP.KPUB.FW.W.0004.000000T0000Z-240227T0300Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
752 PM MST Mon Feb 26 2024

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 231, 232, 234, 235, AND 236...

Humidity values have increased above critical thresholds as winds
have slowly diminished. Therefore the Red Flag Warning will be
allowed to expire.

$$
539 
WWUS85 KPUB 271127
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
427 AM MST Tue Feb 27 2024

COZ230-233-237-272300-
/O.CON.KPUB.FW.W.0005.240227T1700Z-240227T2300Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
427 AM MST Tue Feb 27 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 230, 233, AND 237...

* Affected Area...Fire Weather Zones 230, 233 and 237.

* Winds...West 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
455 
WWUS85 KPUB 272147
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
247 PM MST Tue Feb 27 2024

COZ230-233-237-272300-
/O.CAN.KPUB.FW.W.0005.000000T0000Z-240227T2300Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
247 PM MST Tue Feb 27 2024

...RED FLAG WARNING IS CANCELLED FIRE WEATHER ZONES 230, 233, 
AND 237...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

Cold frontal passage has allowed for RH recoveries to occur.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:13 PM MST, 0 minutes earlier. Its key messages:

  • Heavy snow over the mountains tonight and Tomorrow with strong winds.
  • Strong winds once again tomorrow, generally along and south of US-50.
  • Red Flag conditions once again along the CO/NM border tomorrow.
  • Strong front crosses the region tomorrow.
  • Snow will be possible over most areas, mainly the southern I-25 corridor, tomorrow evening through early Wednesday.
  • Snow will begin to move in across ContDvd late in the day on Saturday and increase into Sunday.
  • Winds will increase with Red Flag Conditions possible over the plains on Saturday and Sunday.
Area forecast discussion, Feb 26, 3:13 PM MST, 0 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
313 PM MST Mon Feb 26 2024

.KEY MESSAGES...

- Heavy snow over the mountains tonight and Tomorrow with strong
  winds.

- Strong winds once again tomorrow, generally along and south of
  US-50.

- Red Flag conditions once again along the CO/NM border
  tomorrow.

- Strong front crosses the region tomorrow.

- Snow will be possible over most areas, mainly the southern
  I-25 corridor, tomorrow evening through early Wednesday.

- Snow will begin to move in across ContDvd late in the day on
  Saturday and increase into Sunday.

- Winds will increase with Red Flag Conditions possible over the
  plains on Saturday and Sunday.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 308 PM MST Mon Feb 26 2024

Currently...

Strong winds, occasionally gusting to over high wind warning
criteria, were occurring across the plains this afternoon. RED FLAG
conditions were widespread over the region as all stations on the
plains were below 15% with wind gusts generally in the 40 to 60 mph
range. Radar was showing snow pushing into the CONTDVD along with
CDOT webcams. Temps across the region were more late Spring-like, as
upper 70s were noted over the far eastern plains with U60s and 70s
rest of plains, and 50s in the valleys.

Rest of Today into Tonight...

First for the plains rest of this afternoon >>> Strong winds will
continue with red flag conditons lasting into the early evening.

For the entire area, winds will gradually come down as the evening
progresses, but all areas will remain breezy at lower elevations and
valleys. Wind prone areas may stay gusty in the 25 to 35 mph range
through the night. Temps will remain unseasonably warm.

In the mountains...heavy snow will continue. the areas which will
see the heavies snow will be the San Juans generally south of wolf
Creek Pass where over 2 feet is likely. The central mtns will also
do well with 1 to 2 feet.

Later tonight, as the strong subtropical jet merges with the polar
jet with the trough coming across, the winds aloft will become quite
intense, and this will lead to very strong winds pushing into the
region. These winds will affect the central and SW mtns first and
then push east southeast.

Tomorrow...

The strong winds mentioned in the last paragraph will then push
across the San Luis valley tomorrow morning and then onto the plains
late tomorrow morning into the afternoon. Areas along and south of
the US50 corridor will see very strong winds tomorrow, and these
winds will pick up rather quite early in the day, and this is the
region why the high wind warning starts at 12 UTC tomorrow.

As for Red Flag conditions, the overall best chance of low RH values
AND strong winds will be along the plains along the CO/NM border.
Although it will be windy all areas tomorrow, the best chance for
lower RH values will be down along the NM border. Additionally, a
strong cold front will push down the plains tomorrow, increasing the
RH values rather quickly and cooling the temps downward. Based on
latest guidance, the front should come across the Palmer during the
10-11 AM time period and then push slowly southward and reaching the
NM border late in the day. This front will push rather quickly south
over the far southeast plains, but will likely "backdoor" into the
Raton Mesa region later in the day

Note that there is some uncertainty if the winds over parts of the
far southeast plains will reach high wind criteria or not, and this
region has been left in a High Wind Watch.

The best chance for precip over the plains will be during the
afternoon time period. At this time the precip on the plains looks
more showery in nature. Temperatures will drop rather quickly after
the front goes by and temps may be below freezing across parts of El
paso county after noon time. There will be a chance of some snow
squalls over the region, including the plains. \/Hodanish

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 308 PM MST Mon Feb 26 2024

Tomorrow evening through early Wednesday morning...

As the trough continues to exit the region, strong and gusty winds
over the plains will begin to diminish and come around more out of a
northerly direction over the eastern plains, and northwesterly
direction along the I-25 corridor. There will be some lingering snow
showers that could result in an inch or two, which will be mainly
confined to areas over the southeastern plains and southern I-25
corridor. There could also be a few more inches of snow over the
northern Sawatch Range. This will all come to an end likely by early
in the morning on Wednesday. Clearing skies with much colder air
advection from the north will give way to a rather chilly night for
tomorrow, with lows getting down into the teens for the plains, and
generally into the single digits and even some areas within the high
mountain valleys and passes dipping down below the zero degree mark.

Wednesday afternoon through Sunday...

A ridge will continue to build back in behind the exiting trough
with high pressure conditions returning to the region. It will still
be below average temps on Wednesday with the colder air advection
still in place, but then quickly rebound towards the end of the week
as surface winds continue to switch around back out of the south to
southwest. Ensemble members have been persistent in showing a deep
trough out to the west, and this will advance slowly towards the
region, with impacts beginning as early as Saturday. Given the
progression of the trough that is depicted by the deterministic
models, which are in relatively good agreement, this will also allow
for a strong southwesterly flow in the mid to upper levels ahead of
the trough to move over the region and bring about the return of
fire weather conditions over the lower elevations. The downsloping
winds and maximized ridging overhead on Friday will make this the
warmest day of the next week, with some highs reaching up into the
80s over the eastern plains. Snow will continue to increase over the
mountains on Saturday by later in the day, and likely continue to
increase in intensity as this major shortwave trough slowly
transitions eastward. It is still far out in the forecast period and
thus susceptible to change, but at least for the moment, ensembles
are leaning towards a more unsettled pattern going into the weekend
and possibly into early next week with much cooler temperatures and
increasing chances for precip over the region.   -Stewey

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1038 AM MST Mon Feb 26 2024

Stronger gusty west winds will occur this afternoon at all 3
taf sites, KPUB, KALS and KCOS. After sunset, winds will
decrease but still remain steady, with a few gusts at times.

For tomorrow, a front will come down across Colorado and should
push across the KCOS and KPUB areas during the late morning. A
few rain/snow showers will be possible at KCOS at the end of
this fcst period.

For KALS, lower cigs with some snow is likely tonight into
tomorrow morning, with some light accumulations anticipated.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM MST this afternoon for
COZ058-060-061-067-068.
Winter Storm Warning until 11 PM MST Tuesday for COZ058-060-
061-067-068.
Winter Weather Advisory from 11 PM this evening to 5 PM MST
Tuesday for COZ059-073-075.
Winter Weather Advisory until 11 PM MST Tuesday for COZ066.
High Wind Warning until 6 PM MST this evening for COZ069>071-
086>088-093-094-097.
High Wind Warning from 5 AM to 5 PM MST Tuesday for COZ069>075-
078>080-086>088-093-094-097-099.
Red Flag Warning until 6 PM MST this evening for COZ226>237.
Red Flag Warning from 10 AM to 4 PM MST Tuesday for COZ230-233-
237.
High Wind Watch from late tonight through Tuesday afternoon
for COZ089-095-096-098.

&&

SHORT TERM...HODANISH
LONG TERM...STEWARD
AVIATION...
Hazardous weather outlook, Feb 26, 4:32 AM MST, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
432 AM MST Mon Feb 26 2024

COZ058>089-093>099-271145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
432 AM MST Mon Feb 26 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Extremely dangerous fire weather conditions are forecast across the
plains today, with west winds gusting in excess of 50 mph and low
humidity values. Please avoid all activities that could start a fire
today!

On top of high fire danger, damaging winds are expected this
afternoon, mainly for the San Luis Valley, eastern slopes of the
southern Sangres, and portions of Pueblo, Otero, Bent, Huerfano, and
Las Animas counties. Gusts up to 60 mph are expected over lower
elevations, with gusts up to 85 possible over eastern slopes of the
southern Sangres. Areas of blowing dust are likely across the San
Luis Valley and plains this afternoon. Hazardous travel due to poor
visibilities and strong cross winds on north-south highways,
including Interstate 25 are expected.

Periods of heavy, wind driven snow will impact the Continental
Divide throughout today and tonight, with snowfall rates increasing
after sunset. New snow accumulations of 1 to 2 feet are expected,
with highest amounts over the eastern San Juans. Winds gusting in
excess of 80 mph will lead to widespread blowing snow, degraded
visibilities, and extremely hazardous travel conditions over the
high country, especially for mountain passes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periods of heavy snow will continue through Tuesday evening for
the Continental Divide. Snow accumulations of 1 to 3 feet are
expected, with the highest totals over the San Juan Range. Wind
gusts to near 85 mph will produce blowing snow and very hazardous
travel conditions over mountain passes. Snow looks to come to an
end Tuesday night.

Damaging winds and critical fire weather conditions are forecast
for Tuesday late morning into the afternoon for portions of the
Plains. Widespread wind gusts in excess of 65 mph are forecast for
areas south of Highway 50. Areas of blowing dust will be possible
on the Plains as well as strong cross winds on north-south
highways including Interstate 25.  Areas across Las Animas and
Baca Counties will see the most critical fire weather conditions.

Snow will develop behind a cold front Tuesday afternoon and
evening across the Plains. Snow accumulations should remain less
than 2 inches. Flash freeze potential will exist as temperatures
rapidly fall behind the cold front. This could lead to slick road
conditions Tuesday evening, especially for travelers over
Monument Hill.

The next upper storm system will move across the region next
weekend, with mountain snow and windy conditions on the Plains
leading to elevated fire weather concerns.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

EHR/88

In the hours before

Local storm report, Feb 26, 1:10 PM MST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
110 PM MST Mon Feb 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     Non-Tstm Wnd Gst 1 SE Peterson AFB       38.82N 104.68W
02/26/2024  M66 MPH          El Paso            CO   ASOS

            ASOS station KCOS Colorado Springs Airport.

1223 PM     Non-Tstm Wnd Gst 9 S Springfield         37.28N 102.62W
02/26/2024  M59 MPH          Baca               CO   ASOS

            ASOS station KSPD 8 S Springfield.

&&
Local storm report, Feb 26, 1:39 PM MST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
139 PM MST Mon Feb 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     Non-Tstm Wnd Gst 2 S Alamosa             37.43N 105.87W
02/26/2024  M58 MPH          Alamosa            CO   ASOS

            ASOS station KALS Alamosa Airport.

&&
Local storm report, Feb 26, 2:08 PM MST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
208 PM MST Mon Feb 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     Non-Tstm Wnd Gst 9 S Springfield         37.28N 102.62W
02/26/2024  M63 MPH          Baca               CO   ASOS

            ASOS station KSPD 8 S Springfield.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:46 AM MSTFire Weather WatchPUBBaca, Las Animas11 hr
Feb 26, 2:08 PM MSTHigh Wind WarningPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 8 more27 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.